Hypoglycemia

Posted by ina3 @ina3, Jun 22 10:03am

Has anyone experienced hypoglycemia- low blood sugar? My dad who just finished WBR and still on low dose of dexomethasone and started Avastin experiencing hypoglycemia. He is not diabetic and never had issues.

Based in my reading Dexa causes high blood sugar and have no idea what could be the cause of low sugar level in his case.

Doctors recommended to give sweets and of course with his situation I dont want want him to take too much sweets.

Any advice? 🙏🏼

Hi @ina3, Cancer patients can experience low blood sugar for a number of different reasons. Here's an article explaining what your father can do.
A Simple Rule for Treating Low Blood Sugar https://www.mskcc.org/cancer-care/patient-education/simple-rule-treating-low-blood-sugar

For your father, I think his comfort is the primary concern. If the low sugar level is causing him to feel faint or cold or shaking or having a headache, them giving him sugar as the doctors suggest is the quickest way to making him comfortable again. The article list items like fruit juice to help restore sugar levels. This is not the same as feeding him or the cancer with sugar. I wouldn't worry about that at this stage. I'm sure you agree that comfort care is priority number one.

REPLY
Please login or register to post a reply.